Enveloppes polynomiales d’unions de plans réels dans n
Annales de l'Institut Fourier, Volume 40 (1990) no. 2, p. 371-390
Building on the work of Weinstock about the union of two subspaces, we show that n can be obtained as the polynomially convex hull of a finite union of maximal totally real vector subspaces for any n greater than one. This is in sharp contrast with the fact that it takes a set of positive capacity of complex lines in 2 to obtain the whole space as hull. The special case of three real planes of 2 is studied: if the three pairwise unions are not polygonally convex, the hull contains an open cone but is smaller than 2 .
En reprenant le travail de Weinstock concernant l’union de deux sous-espaces, nous montrons que n peut être obtenu comme l’union d’un nombre fini de sous-espaces vectoriels totalement réels maximaux, pour tout n supérieur à un. Ceci contraste avec le cas des droites complexes de 2 , dont il faut un ensemble de capacité positive pour que l’enveloppe soit tout l’espace. On étudie aussi le cas des trois plans réels de 2  : si les trois unions deux à deux ne sont pas polynomialement convexes, alors l’enveloppe contient un cône ouvert mais n’est pas 2 tout entier.
@article{AIF_1990__40_2_371_0,
     author = {Thomas, Pascal J.},
     title = {Enveloppes polynomiales d'unions de plans r\'eels dans ${\mathbb {C}}^n$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {40},
     number = {2},
     year = {1990},
     pages = {371-390},
     doi = {10.5802/aif.1217},
     zbl = {0688.32014},
     mrnumber = {91h:32009},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1990__40_2_371_0}
}
Thomas, Pascal J. Enveloppes polynomiales d’unions de plans réels dans ${\mathbb {C}}^n$. Annales de l'Institut Fourier, Volume 40 (1990) no. 2, pp. 371-390. doi : 10.5802/aif.1217. http://www.numdam.org/item/AIF_1990__40_2_371_0/

[1] F. Forstneric, Stability of polynomial convexity of totally real sets, Proc. Amer. Math. Soc., 96 (1986), 489-494. | MR 87h:32036 | Zbl 0588.32016

[2] E. Kallin, Fat polynomially convex sets ; Function algebras, pp. 149-152 (Proc. Intern. Symp. Function Algebras, Tulane Univ., 1965). Chicago : Scott, Foresman 1966. | MR 33 #2828 | Zbl 0142.10104

[3] J. K. Moser, S. M. Webster, Normal forms of real surfaces in ℂ2 near complex tangents and hyperbolic surface transformations, Acta Math., 150 (1983), 255-296. | MR 85c:32034 | Zbl 0519.32015

[4] A. O'Farrel, K. Preskennis, D. Walsh, Holomorphic approximation in Lipschitz norms, Contemp. Math., 32 (1984), 187-194. | MR 86c:32015 | Zbl 0553.32015

[5] N. Sibony, P.-M. Wong, Some results on global analytic sets. Séminaire Pierre Lelong-Henri Skoda (Analyse) Années 1978/1979, pp. 221-237 (Lecture Notes n° 822). Berlin Heidelberg New York : Springer-Verlag 1980. | MR 82h:32017 | Zbl 0444.32006

[6] E. L. Stout, W. Zame, Totally real imbeddings and the universal covering spaces of some domains of holomorphy : some examples, Manuscr. Math., 50 (1985), 29-48. | MR 86h:32026 | Zbl 0584.32039

[7] P. J. Thomas, Unions minimales de n-plans réels d'enveloppe égale à ℂn, à paraître dans Proceedings of Symposia in Pure Mathematics (Santa Cruz, 1989), American Mathematical Society.

[8] B. M. Weinstock, On the polynomial convexity of the union of two maximal totally real subspaces of ℂn, Math. Ann., 282 (1988) 131-138. | MR 89i:32035 | Zbl 0628.32015